IDEAS home Printed from https://ideas.repec.org/a/eee/phsmap/v259y1998i1p81-89.html
   My bibliography  Save this article

A random cellular automaton related to the noisy Burgers equation

Author

Listed:
  • Emmerich, Heike
  • Kahng, ByungNam

Abstract

We derive a random cellular automaton (CA) model from the noisy Burgers equation. The method for that derivation is a nonanalytic limiting procedure called ‘ultra-discretization method’ (UDM) proposed by Tokihiro et al. (Phys. Rev. Lett. 76 (1996) 3247). Special attention is paid to the noise term. It is the intention of this paper to propose a random CA model which could be used as a starting point to understand on a CA basis the precise mechanism leading from deterministic evolutionary equations which trigger chaos such as the Kuramoto–Shivashinsky (KS) equation to equivalent stochastic large-scale descriptions. We investigate our CA model to ensure that it belongs to the same universality class as the noisy Burgers (and thereby also KS) equation itself.

Suggested Citation

  • Emmerich, Heike & Kahng, ByungNam, 1998. "A random cellular automaton related to the noisy Burgers equation," Physica A: Statistical Mechanics and its Applications, Elsevier, vol. 259(1), pages 81-89.
  • Handle: RePEc:eee:phsmap:v:259:y:1998:i:1:p:81-89
    DOI: 10.1016/S0378-4371(98)00299-4
    as

    Download full text from publisher

    File URL: http://www.sciencedirect.com/science/article/pii/S0378437198002994
    Download Restriction: Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

    File URL: https://libkey.io/10.1016/S0378-4371(98)00299-4?utm_source=ideas
    LibKey link: if access is restricted and if your library uses this service, LibKey will redirect you to where you can use your library subscription to access this item
    ---><---

    As the access to this document is restricted, you may want to search for a different version of it.

    More about this item

    Statistics

    Access and download statistics

    Corrections

    All material on this site has been provided by the respective publishers and authors. You can help correct errors and omissions. When requesting a correction, please mention this item's handle: RePEc:eee:phsmap:v:259:y:1998:i:1:p:81-89. See general information about how to correct material in RePEc.

    If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

    We have no bibliographic references for this item. You can help adding them by using this form .

    If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your RePEc Author Service profile, as there may be some citations waiting for confirmation.

    For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: Catherine Liu (email available below). General contact details of provider: http://www.journals.elsevier.com/physica-a-statistical-mechpplications/ .

    Please note that corrections may take a couple of weeks to filter through the various RePEc services.

    IDEAS is a RePEc service. RePEc uses bibliographic data supplied by the respective publishers.